UNIGE document Scientific Article
previous document  unige:26271  next document
add to browser collection
Title

Heparin-induced skin lesions

Authors
Schindewolf, Marc
Lindhoff-Last, Edelgard
Ludwig, Ralf J
Published in The Lancet. 2012, vol. 380, no. 9856, p. 1867-1879
Abstract Heparins are widely used for prophylaxis and treatment of thromboembolic diseases. Besides bleeding complications, heparin-induced skin lesions are the most frequent unwanted adverse effects of subcutaneous heparin treatment. Evidence suggests that these lesions are more common than previously thought. Lesions are most frequently due to either allergic reactions or to possibly life-threatening heparin-induced thrombocytopenia. Early recognition and adequate treatment are highly important, because although both complications initially show a similar clinical picture, their treatment should be fundamentally different. Furthermore, risk factors associated with the patient, drug, and treatment regimen have been identified. We review the clinical range of heparin-induced skin lesions, emphasise evidence and controversies in epidemiology, diagnosis, and differential diagnosis, and discuss the management of patients with these skin lesions.
Identifiers
PMID: 22642893
Full text
Article (Published version) (1.4 MB) - document accessible for UNIGE members only Limited access to UNIGE
Structures
Research group Mécanismes des pathologies de l'inflammation cutanée (919)
Citation
(ISO format)
SCHINDEWOLF, Marc et al. Heparin-induced skin lesions. In: The Lancet, 2012, vol. 380, n° 9856, p. 1867-1879. doi: 10.1016/S0140-6736(12)60409-7 https://archive-ouverte.unige.ch/unige:26271

351 hits

1 download

Update

Deposited on : 2013-02-07

Export document
Format :
Citation style :